Ask Dr. Gott: Meds may leave bad tast...

Ask Dr. Gott: Meds may leave bad taste Meds may leave bad taste

There are 7 comments on the Monterey County Herald story from Dec 22, 2008, titled Ask Dr. Gott: Meds may leave bad taste Meds may leave bad taste. In it, Monterey County Herald reports that:

Dear Dr. Gott: I have a problem that has continued for about three months now. I have a metallic taste in my mouth that affects the flavor of most everything I eat.

Join the discussion below, or Read more at Monterey County Herald.

Sherry V

London, Canada

#1 Dec 24, 2008
Is this person perhaps using toothpaste for sensitive teeth. I was also experiencing a metallic taste in my mouth for months. Finally I asked a friend and she too had experienced the taste also and asked if I had changed my toothpaste to one for sensitive teeth. I had and as soon as I stopped using it the taste was gone. At my next appointment with my dentist I told the hygentist this and she too had discovered the same thing and had actually passed the information along to one of her dentist associates that had been experiencing this problem too, and as soon as he stopped using the toothpaste, the metallic taste stopped. The product I was using was Colgate for Sensitive Teeth. I don't know what is in it that would cause a metallic taste but it works!
Laurie

Madison, WI

#2 Mar 10, 2009
Thank goodness for the internet. I began experiencing a metallic taste in my mouth and the only change was using Colgate for Sensitive Teeth. The package says don't use for more than 4 weeks and I have probably used it for 2-3 weeks. I am now off the stuff. Thanks!
Larry G

Fort Lauderdale, FL

#3 Mar 11, 2009
I just added 400 mg of Vitamin D daily to my supplements. I have noticed a film in my mouth and a bad taste. I am developing sores in my mouth when I eat certain foods. Sounds like the above patient. I am going to try cutting it out and see if the problem goes away.
Larry G

Fort Lauderdale, FL

#4 Mar 11, 2009
hmmm. I also changed toothpaste this past week. Not what is discussed above, but a combo mouthwash and tooth past. I also added Act mouthwash to my brushing routine. Now I am thinking the vitamin D is probably fine. Thanks for the input!
Elizabeth

Perth, Australia

#5 Mar 24, 2011
Fantastic - I couldn't work out whether it was medication, but this morning felt taste far worse after cleaning teeth. That's it!!
Maureen M

Jacksonville, FL

#6 Aug 14, 2012
I couldn't understand why I was getting a metallic taste in my mouth along with a "burning" sensation on tip of tongue. Ni new meds or foods. In paste month I began to Crest Pro Health Gel form. After some research, I stopped using that stuff...sure enough, the metallic taste and the burning is subsiding. That stuff is awful...will never buy another Crest Product again!
Hareald

New York, NY

#7 Aug 31, 2012
Some medicines may leave a less favorable taste in the mouth. In the case of Fosamax, while there are less reports of how bad or good it may taste, there are greater incidences of irritation to the esophagus. Fosamax has also been linked to other adverse events. Visit http://www.fosamax-lawsuit.net for more relevant information.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Otolaryngology Discussions

Title Updated Last By Comments
News Sinusitis Treatments Found Ineffective (Jan '08) May '16 MartyWhite 4
Tinnitus is manageable but not curable (Dec '15) Dec '15 mdsfe 1
vocal cord paralysis (Dec '15) Dec '15 dand123 1
News Silver City doctor faces ethics violation (Aug '09) Dec '15 Juanita S 481
Friend with throat sensitivity- getting sick ve... (May '15) May '15 nickyz 1
News New Thinking on Sinus Infections (Apr '15) Apr '15 Anonymous 1
Drainage from Ear Tubes (Apr '08) Mar '15 Kurt Cooks 30
More from around the web